Thunderstorm Wind, Jefferson
- When
- March 31, 7:43 AM CST
- Where
- Jefferson County, 0.6 mi E of Amelia
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.070, -94.120
Lamar University recorded 69 mph wind gust.
An approaching cold front and strong upper level winds created a couple of severe storms across southeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
An approaching cold front and strong upper level winds created a couple of severe storms across southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 31, 6:44 AM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 744 AM CDT SAT MAR 31 2007 .UPDATE... BOW MOVING TOWARDS SE TX AND SW LA HAVE UPDATED ZONES TO REFLECT STORM ACTIVITY. HEAVY HAILS AND DAMAGING WINDS POSSIBLE. .PREV DISCUSSION... /ISSUED 349 AM CDT SAT MAR 31 2007/ SHORT/LONG TERM... SHOWERS ARE DEVELOPING ALONG THE COAST OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AT THIS TIME. STORMS ARE SUPPORTED BY GULF MOISTURE AND THE APPROACH OF THE UPPER LEVEL TROF FROM THE WEST. STORMS WILL CONTINUE INTO THE AFTERNOON AND EARLY EVENING HOURS OVER MUCH OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. A FEW STORMS TODAY ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. MOST OF THE STORM ACTIVITY WILL END BEHIND THE COOL FRONT THAT WILL MOVE THROUGH THIS EVENING. SHOWERS THOUGH WILL CONTINUE INTO EARLY SUNDAY MORNING UNTIL DRIER AIR FINALLY FILTERS IN BEHIND THE FRONT DURING THE DAY. SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST ON TUESDAY AHEAD OF ANOTHER COLD FRONT THAT WILL FINALLY BRING TEMPERATURES BACK TOWARDS THE SEASONAL AVERAGES BY LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 61 79 62 / 100 60 20 10 KBPT 75 59 79 64 / 100 60 20 10 KAEX 75 57 80 57 / 100 30 20 10 KLFT 78 64 78 63 / 60 60 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 AM CDT SAT MAR 31 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-010830- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 330 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ON TAP TODAY AHEAD OF A COOL FRONT THAT IS MOVING THROUGH CENTRAL TEXAS AT THIS TIME. THIS LATEST FRONT IS EXPECTED TO MOVE THROUGH THE REGION THIS EVENING. THERE IS A SLIGHT CHANCE THAT A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. SLIGHT CHANCE OF HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SLIGHT CHANCE FOR A SHOWER OR TWO ON SUNDAY AHEAD OF DRIER AIR FILTERING INTO THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
The Lake Charles radar (KLCH), 87 km away, was scanning. The volume nearest the first event began at 13:42 UTC.
2 thunderstorm wind. Local standard time, as filed.
Lamar University recorded 69 mph wind gust.
Two large trees were blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23226, 23225.